Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 14, 2014, 5:37 PM PDT for Elko County, Nevada. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 5:37 PM PDT (00:37 UTC)
- Expired
- Jul 14, 2014, 6:12 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 157 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:00 PM PDT | TSTM WND DMG | West Wendover, NV | PUBLIC REPORTED ON SOCIAL MEDIA A HIGHWAY SIGN WAS BLOWN OVER IN WEST WENDOVER. A TRAINED WEATHER SPOTTER REPORTED SMALL BRANCHES DOWN AND ESTIMATED AT LEAST 50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4462 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS55 KLKN 150037
SVRLKN
NVC007-150130-
/O.NEW.KLKN.SV.W.0002.140715T0037Z-140715T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
537 PM PDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITY OF WEST WENDOVER...
* UNTIL 630 PM PDT/730 PM MDT/
* AT 533 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF WEST
WENDOVER TO WEST WENDOVER TO 21 MILES SOUTH OF WEST
WENDOVER...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST WENDOVER...
INTERSTATE 80 NEAR WEST WENDOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4047 11432 4063 11438 4100 11424 4100 11403
4076 11403 4072 11405 4071 11403 4042 11405
TIME...MOT...LOC 0035Z 280DEG 23KT 4094 11411 4083 11410
4075 11409 4061 11408 4048 11419
$$
JRM2 follow-up statements
185
WWUS55 KLKN 150101
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
601 PM PDT MON JUL 14 2014
NVC007-150130-
/O.CON.KLKN.SV.W.0002.000000T0000Z-140715T0130Z/
ELKO NV-
601 PM PDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EXTREME EAST CENTRAL ELKO COUNTY...
AT 556 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS LINE WAS LCOATED IN THE WEST
WENDOVER AREA...MOVING EAST AT 25 MPH.
&&
LAT...LON 4048 11422 4061 11426 4087 11421 4092 11404
4076 11403 4072 11405 4071 11403 4047 11405
TIME...MOT...LOC 0100Z 280DEG 23KT 4091 11390 4080 11389
4072 11388 4058 11387 4045 11398
$$
JRM040
WWUS55 KLKN 150112
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
612 PM PDT MON JUL 14 2014
NVC007-150122-
/O.CAN.KLKN.SV.W.0002.000000T0000Z-140715T0130Z/
ELKO NV-
612 PM PDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS AND ARE NO LONGER
A THREAT. GUSTY WINDS AND BRIEF HEAVY RAIN COULD PERSIST FOR ANOTHER
15 MINUTES.
&&
LAT...LON 4048 11422 4061 11426 4087 11421 4092 11404
4076 11403 4072 11405 4071 11403 4047 11405
TIME...MOT...LOC 0112Z 280DEG 23KT 4090 11380 4079 11379
4071 11378 4057 11377 4044 11388
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:20 PM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 14, 2:20 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 PM PDT MON JUL 14 2014 .SYNOPSIS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND EASTERN NEVADA THIS AFTERNOON AND THIS EVENING. THUNDERSTORM COVERAGE WILL BE LIMITED TO CENTRAL NEVADA TUESDAY, AND FURTHER RESTRICTED TO CENTRAL NYE COUNTY WEDNESDAY. AFTERNOON TEMPERATURES WILL COOL A FEW DEGREES EACH DAY THROUGH WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. RICH MONSOON MOISTURE ACROSS SOUTHERN NEVADA THIS AFTERNOON, WITH PRECIPITABLE WATER NEAR 1.5 INCH AT LAS VEGAS, AND PW NEAR 1 INCH HEADING NORTH THROUGH LINCOLN COUNTY AS OF NOON. NORTH OF THIS MOISTURE SURGE, TEMPERATURES HAVE SOARED QUICKLY ACROSS NORTHERN NEVADA. 101 DEGREES HERE AT THE OFFICE AT 1 PM, 102 DEGREES AT THE ELKO AIRPORT AT 2 PM. INTENSE HEAT AND SLOWLY IMPROVING MOISTURE WILL CREATE INSTABILITY ACROSS MUCH OF EASTERN AND CENTRAL NEVADA THROUGH THIS EVENING. FIRST THUNDERSTORM FORMED NEAR JACKPOT AT NOON, MUCH LIKE 12Z NAM SUGGESTED. NAM FORECASTS THE GREATEST CONCENTRATION OF CONVECTION ACROSS EASTERN ELKO COUNTY THROUGH 5 PM, THEN EXPANDING ACROSS AN AUSTIN-EUREKA-ELY LINE THIS EVENING. CURRENTLY APPEARS THUNDERSTORMS WILL BE LIMITED WEST OF THE RUBY MOUNTAINS, BUT OUTFLOWS FROM STORMS TO THE SOUTH COULD CHANGE THAT, AS MOISTURE ARRIVES FROM THE SOUTH THIS EVENING. MUCH BETTER THUNDERSTORM COVERAGE EXPECTED ACROSS CENTRAL NEVADA AFTER 5 PM, AS MOISTURE POOLS NICELY IN AND NEAR WHITE PINE COUNTY. GFS BUFR SOUNDINGS FOR ELY THIS EVENING ARE IMPRESSIVE, WITH PW AS HIGH AS 1.4 INCH, LIFTED INDEX DOWN TO -5C, AND CAPE TO NEAR 2000 J/KG. FLOW AND SHEAR IN CENTRAL NEVADA WILL BE WEAK THIS EVENING AND TONIGHT, WITH THE UPPER HIGH NEARBY. AS SUCH, WITH SLOW STORM MOVEMENT PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN AND FLASH FLOODING. DID MENTION HEAVY RAIN POTENTIAL IN THE GRIDS THROUGH TONIGHT FOR NYE AND WHITE PINE COUNTIES. MEANWHILE TONIGHT, DRIER MORE STABLE AIR WILL BEGIN FILTERING INTO NORTHERN NEVADA FOR DRY WEATHER AND DECREASING CLOUDS. TUESDAY...WEATHER PATTERN CHANGES ACROSS NEVADA, AS HIGH PRESSURE WEAKENS, AND REORIENTS INTO A NW-SE FASHION ACROSS THE GREAT BASIN. THIS CHANGE IN THE FLOW WILL IMPORT DRIER MORE STABLE AIR INTO NORTHERN NEVADA, WITH A DRY FORECAST FOR AREAS NORTH OF I-80. THE WEAKENING HIGH PRESSURE AND LOWERING THICKNESS WILL ALLOW TEMPERATURES TO RELAX FROM MONDAY'S INTENSE HEAT, DROPPING ABOUT 5-10 DEGREES. STILL HOT, BUT MORE BEARABLE WITH HIGHS IN THE MID 90S ACROSS NORTHERN NEVADA. REGARDING CENTRAL NEVADA...RICH MONSOON MOISTURE WILL PERSIST, WITH PW HANGING ON NEAR 1 INCH FOR ONE MORE DAY. NAM AND GFS BOTH FORECAST STRONG INSTABILITY ACROSS NYE, WHITE PINE, SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED IN THESE ZONES TUESDAY AFTERNOON AND EVENING, WITH LOCALLY HEAVY RAIN LIKELY. STORM MOTION INCREASES A BIT AS HIGH PRESSURE RELOCATES TO THE WEST, UP TO ABOUT 10 MPH. STILL PRETTY SLOW, SO FLASH FLOODING CONCERNS WILL CONTINUE. WITH THE CLOUDS AND RAIN, MANY CENTRAL NEVADA VALLEYS WILL HOLD IN THE UPPER 80S. WEDNESDAY...HIGH PRESSURE WEAKENS FURTHER, ALLOWING A COOLER N/NW FLOW IN NEVADA. THICKNESS DECREASES SOME MORE, DROPPING VALLEY HIGH TEMPERATURES TO THE LOWER 90S. ACTUALLY NEAR NORMAL FOR MID- JULY. DRIER AIR MAKES SIGNIFICANT PROGRESS INTO NEVADA, WITH PW FALLING BELOW 0.50 INCH ACROSS MUCH OF THE CWA. WITH MOISTURE AND INSTABILITY DEPLETED, POPS WERE REDUCED TO ZERO. THE EXCEPTION IS NYE COUNTY, WHERE GFS HANGS ONTO PW NEAR 1 INCH AT TONOPAH. KEPT SCATTERED THUNDERSTORMS MENTIONED IN THE SW CWA. TURNER .LONG TERM...THURSDAY THROUGH NEXT MONDAY. 500MB ELONGATED RIDGE AXIS OVER THE DESERT SW...WILL SHIFT BACK TO A 4-CORNERS HIGH BY THE END OF THE PERIOD. FORECAST CONFIDENCE IS AS GOOD AS IT CAN GET FOR THIS TIME OF YEAR...WITH ALL GUIDANCE HANDLING THE 500MB HEIGHT FIELDS IN A SIMILAR MATTER. TEMPS WILL REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR WITH NEAR AVERAGE PRECIPITATION. NO REAL LARGE SCALE SUB-TROPICAL PUSHES SEEN AT THIS TIME IN THE EXTENDED...WITH THAT SAID IT WON'T BE ENTIRELY DRY EITHER. BY THURSDAY NAM/ECMWF/GFS ARE ALL SHOWING MOISTURE ADVECTING INTO NEVADA FROM THE WEST...WHICH ISN'T A TYPICAL DIRECTION...BUT PWAT VALUES WILL CLIMB OVER .75"...THIS WILL LEAD TO ISOLATED COVERAGE WITH A MIX OF DRY/WET STORMS ACROSS THE REGION. CURRENTLY LOOKS DRY FOR EASTERN NEVADA...BUT STILL 3 DAYS OUT. FRIDAY THROUGH SATURDAY LOOKS LIKE THE CENTRAL NEVADA CONVERGE ZONE WILL DEVELOP WITH AFTERNOON CONVECTION EACH DAY FAVORING CENTRAL NEVADA. COULD BE A SHORT DRY PERIOD SUNDAY INTO MONDAY AS 500MB RIDGE SHIFTS TO THE SOUTH AND SOME SW FLOWS DEVELOPS. THIS COULD PUSH DRY AIR INTO THE CWA. OVERALL IT WILL REMAIN HOT WITH HIGHS IN THE MID-90S AND LOWS IN THE 50S THROUGH THIS PERIOD...WITH RELATIVELY LIGHT WEST TO SOUTHWEST WINDS. && .AVIATION...HOT AND DRY WITH DRY MICROBURSTS POSSIBLE THIS AFTERNOON AND EVENING AT KELY/KEKO/KTPH. THE HIGHEST PROBABILITY WILL BE AT KELY AFTER 00Z THIS EVENING. ANY STORM NEAR A TAF TERMINAL COULD HAVE GUSTS NEAR 50MPH AS LOW-LEVEL DRY AIR IS PLENTIFUL. TOMORROW THUNDERSTORM ACTIVITY WILL PUSH FURTHER SOUTH AND ONLY KELY/KTPH WILL HAVE A CHANCE FOR AFTERNOON THUNDERSTORMS. WINDS WILL BE GUSTY OUT OF THE NORTHWEST...ESPECIALLY OVER KEKO. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS EASTERN AND CENTRAL NEVADA THROUGH THIS EVENING. A MIX OF WET AND DRY CONVECTION IS EXPECTED FOR THE NEXT SEVERAL HOURS, AS MONSOON MOISTURE GRADUALLY IMPROVES. ISOLATED DRY LIGHTNING MOST PROBABLE ON THE NW PERIPHERY OF THE MOISTURE SURGE, NEAR FWZ 468. MOST INTENSE CONVECTION THROUGH MIDNIGHT WILL BE ALONG AND EAST OF THE RUBY MOUNTAINS, AND ALONG U.S. HIGHWAY 50. THESE STORMS WILL TREND WET THROUGH THIS EVENING, AS MOISTURE INCREASES. SLOW STORM MOVEMENT WILL ALSO MINIMIZE DRY LIGHTNING CONCERNS. AS ALWAYS, LIGHTNING STRIKES OUTSIDE OF RAIN CORES WILL CREATE A NEW FIRE START HAZARD. STRONGEST STORMS WILL ALSO PRODUCE GUSTY ERRATIC OUTFLOW WINDS TO 55 MPH. TUESDAY...DRIER STABLE AIR INVADES NORTHERN NEVADA, WITH NO CONVECTION NORTH OF I-80. MONSOON MOISTURE HANGS ON ACROSS CENTRAL NEVADA, FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS ACROSS FWZ 455 AND 457. LOCALLY HEAVY RAIN LIKELY IN THESE ZONES, WITH ISOLATED DRY LIGHTNING AGAIN ON THE NORTHERN EDGE, PERHAPS AS FAR NORTH AS THE RUBY MOUNTAINS. WEDNESDAY...DRIER AIR INVADES MUCH OF NEVADA, WITH MOISTURE AND INSTABILITY DEPLETED. THE ONLY EXCEPTION WILL BE ISOLATED TO SCATTERED THUNDERSTORMS REDEVELOPING ACROSS NYE COUNTY AND FWZ 457, MAINLY NEAR TONOPAH. ALL OTHER FWZ DRY AND A BIT COOLER. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/95/95/99
In the hours before
Special weather statement, Jul 14, 3:54 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
354 PM PDT MON JUL 14 2014
NVZ035-142345-
WHITE PINE COUNTY NV-
354 PM PDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE COUNTY UNTIL
445 PM PDT...
AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SCHELLBOURNE...MOVING EAST
AT 10 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
MOTORISTS TRAVELING ALONG HIGHWAY 93 SHOULD BE PREPARED FOR SUDDEN
STRONG WIND GUSTS FROM THESE THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
SCHELLBOURNE...
US HIGHWAY 93...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3996 11478 3989 11456 3969 11449 3964 11479
3967 11486 3974 11489
TIME...MOT...LOC 2253Z 250DEG 7KT 3972 11477
JRMSpecial weather statement, Jul 14, 4:17 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 417 PM PDT MON JUL 14 2014 NVZ035-150000- WHITE PINE COUNTY NV- 417 PM PDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 500 PM PDT... AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELY. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ELY AND ELY AIRPORT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3926 11465 3904 11480 3918 11505 3934 11494 TIME...MOT...LOC 2317Z 195DEG 2KT 3922 11489 JRM
Special weather statement, Jul 14, 4:28 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 428 PM PDT MON JUL 14 2014 NVZ031-150000- NORTHERN ELKO COUNTY NV- 428 PM PDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 500 PM PDT... AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF CONTACT...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL ELKO COUNTY. && LAT...LON 4161 11455 4138 11457 4142 11487 4160 11485 TIME...MOT...LOC 2327Z 273DEG 3KT 4150 11474 DD
Special weather statement, Jul 14, 4:37 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 437 PM PDT MON JUL 14 2014 NVZ037-150000- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 437 PM PDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER COUNTY UNTIL 500 PM PDT... AT 433 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF NEW PASS SUMMIT...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...AND PEA SIZE HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...U.S. HIGHWAY 50 WEST OF AUSTIN NEVADA. && LAT...LON 3966 11733 3956 11707 3937 11723 3945 11744 TIME...MOT...LOC 2336Z 207DEG 3KT 3949 11728 DD
Special weather statement, Jul 14, 5:10 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
510 PM PDT MON JUL 14 2014
NVZ033-039-150100-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-
510 PM PDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 600 PM
PDT...
AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF OASIS...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
MOTORISTS SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS IMPACTING
INTERSTATE 80.
* LOCATIONS IMPACTED INCLUDE...
WEST WENDOVER...
SILVER ZONE PASS...
INTERSTATE 80 NEAR SILVER ZONE PASS TO WENDOVER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4073 11415 4083 11440 4086 11442 4097 11445
4103 11404 4100 11403 4073 11404
TIME...MOT...LOC 0009Z 264DEG 18KT 4090 11431
JRMSpecial weather statement, Jul 14, 5:33 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 533 PM PDT MON JUL 14 2014 NVZ036-150100- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 533 PM PDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 600 PM PDT... AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF CRESCENT VALLEY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN EUREKA COUNTY... RURAL EASTERN LANDER COUNTY... && LAT...LON 4034 11651 4022 11643 4014 11662 4027 11672 TIME...MOT...LOC 0030Z 240DEG 7KT 4023 11660 91
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 14, 5:33 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Jul 14, 6:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 14, 6:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 15, 10:04 AM PDT | Flash Flood Watch | LKN | Eureka, Lander, Nye, White Pine | 10 hr |
| Jul 15, 12:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 15, 1:08 PM PDT | Special Weather Statement | LKN | 22 min | |
| Jul 15, 1:26 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 15, 1:38 PM PDT | Special Weather Statement | LKN | 22 min | |
| Jul 15, 2:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 15, 2:12 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 15, 2:16 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 15, 2:37 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Jul 15, 2:46 PM PDT | Special Weather Statement | LKN | 59 min | |
| Jul 15, 2:58 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 15, 2:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 15, 3:32 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 15, 3:42 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 15, 4:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 15, 4:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.